Can you overdose on hay fever tablets and how many should you take per day?

0
8
Can you overdose on hay fever tablets and how many should you take per day?



There’s always a risk with any medication (Picture: Getty)With the weather like it is, we all want to go outside and enjoy the sun. For hay fever sufferers, though, it’s not that easy.
The high pollen season is well underway now – running between around March and August – and recently the count has been extra high.
Those with hay fever and asthma were warned by the Met Office to take precautions when out and about – for many people, that means taking antihistamines.
These little tablets help to ease the symptoms of allergies – such as a runny nose, itchy eyes, or sneezing.
Although they’re extremely helpful, you still need to mindful when taking medication.

Don’t let this be you (Picture: Getty)Antihistamines – how many can you take?
There are two main types:

The older kind – such as chlorphenamine, hydroxyzine and promethazine – which can make you feel dizzy.
The newer kind – such as cetirizine, loratadine and fexofenadine – which are non-drowsy.

The side effects of each of these will differ, with the older kind you should avoid using heavy machinery as they can affect co-ordination and judgement, as well as giving you blurred vision. The newer kind can give you a headache, a dry mouth, or make you feel sick.
You should always check the packet of any medication to see the dose you should have. For example, for one-day-type medication (surprise, surprise) it will be one a day. For other over-the-counter types the maximum will be three tablets per day.
More: Health

The maximum amount for you to take will also depend on your age and size, and whether you’re taking any medications.
If you take more than the recommended amount, it is possible to overdose. In serious cases this could cause tremors, palpitations, seizures, and hallucinations.
Just because it’s over the counter, doesn’t mean there’s no risk.
If you think you’ve taken too many hayfever tablets, or are concerned about mixing them with your current medication, please seek medical attention, even if you feel fine.
Overdose symptoms may be delayed, and it’s better to get the advice of a professional.
MORE: B&B owner turns chicken shed into tiny one-roomed chapel
MORE: Owners refuse to hand over £2,000,000 Kensington flat after raffle raised just £227,000

LEAVE A REPLY

Please enter your comment!
Please enter your name here